Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Apr 2, 2025, 3:10 AM EDT for Erie County, Pennsylvania. It took effect at Apr 2, 2025, 4:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2025, 3:10 AM EDT (07:10 UTC)
- In effect from
- Apr 2, 2025, 4:00 PM EDT
- Expired
- Apr 3, 2025, 6:00 AM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
858 WWUS71 KCLE 020710 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 310 AM EDT Wed Apr 2 2025 PAZ001-002-021515- /O.NEW.KCLE.WI.Y.0007.250402T2000Z-250403T1000Z/ Northern Erie-Southern Erie- Including the cities of Erie, Corry, Union City, and Edinboro 310 AM EDT Wed Apr 2 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 4 PM this afternoon to 6 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 13
4 follow-up statements
529 WWUS71 KCLE 021410 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1010 AM EDT Wed Apr 2 2025 PAZ001-002-022215- /O.CON.KCLE.WI.Y.0007.250402T2000Z-250403T1000Z/ Northern Erie-Southern Erie- Including the cities of Edinboro, Union City, Corry, and Erie 1010 AM EDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT THURSDAY... * WHAT...Southeast winds 20 to 30 mph becoming south with gusts up to 50 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...From 4 PM this afternoon to 6 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sefcovic
779 WWUS71 KCLE 021917 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 317 PM EDT Wed Apr 2 2025 PAZ001-002-031000- /O.CON.KCLE.WI.Y.0007.250402T2000Z-250403T1000Z/ Northern Erie-Southern Erie- Including the cities of Edinboro, Union City, Corry, and Erie 317 PM EDT Wed Apr 2 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT THURSDAY... * WHAT...Southeast winds 20 to 30 mph becoming south with gusts up to 50 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until 6 AM EDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Sefcovic
259 WWUS71 KCLE 030806 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 406 AM EDT Thu Apr 3 2025 PAZ001-002-031000- /O.CON.KCLE.WI.Y.0007.000000T0000Z-250403T1000Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Union City, and Corry 406 AM EDT Thu Apr 3 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...Southwest winds 20 to 30 mph becoming south with gusts up to 45 mph expected. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 26
375 WWUS71 KCLE 030953 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 553 AM EDT Thu Apr 3 2025 PAZ001-002-031100- /O.EXP.KCLE.WI.Y.0007.000000T0000Z-250403T1000Z/ Northern Erie-Southern Erie- Including the cities of Erie, Edinboro, Union City, and Corry 553 AM EDT Thu Apr 3 2025 ...WIND ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... Winds have eased across the area. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:12 AM EDT, 58 minutes earlier.
Area forecast discussion, Apr 2, 2:12 AM EDT, 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
212 AM EDT Wed Apr 2 2025
.SYNOPSIS...
A low pressure system will develop over the Central Plains tonight,
extending a warm front northeast across the area on Wednesday. This
low will move northeast across the Upper Midwest into the Upper
Great Lakes on Wednesday and extend a cold front east through the
area on Thursday. Weak surface troughing will persist across the
area into Saturday as several rounds of disturbances move along a
stationary front across the southern Ohio Valley.
&&
.NEAR TERM /THROUGH TODAY/...
930 PM Update...
Primarily clear skies this evening have resulted in more rapid
cooling than previously forecast, with some areas across the
southwestern counties cooler by around 5 degrees. Updated
temperatures to reflect this cooling and decreased the overnight
low by a degree or two across the area. This cooling rate will
slow once clouds begin to build in over the next couple hours.
Overnight lows will drop into the low to mid 30s for much of the
area, with portions of NW PA possibly dropping into the upper
20s.
630 PM Update...
For the most part, the forecast remains unchanged with this
update minus some slightly adjustments to temperatures to
reflect current observations which are a bit cooler than
originally forecast. Still expecting the warm front to lift
north Wednesday morning, which will likely bring thunderstorms
with some isolated large hail possible. At that point, synoptic
winds will already be gusty, but some stronger storms may result
in locally higher gusts. Will continue to monitor trends in hi-
res guidance for future updates, especially on timing so stay
tuned.
Previous Discussion...
Active weather is expected for the near term period as a strong low
pressure system moves northeast across the Upper Midwest into the
Upper Great Lakes Wednesday into Thursday. Strong to severe storms
are becoming more likely Wednesday evening and overnight,
particularly the threat for significant wind gusts greater than 74
mph and a few embedded tornadoes. Rate-driven flash flooding also
remains a concern, especially for urban areas.
Aloft, a large upper-level ridge will remain present over the
Eastern CONUS through the near term period, with a strong embedded
disturbance expected to move northeast along the western periphery
of the ridge. At the surface, a warm front will lift northeast
through the area Wednesday morning into the early afternoon,
resulting in a period of showers and thunderstorms along the front.
Elevated instability combined with strong mid-level shear could
yield a marginal large hail threat up to 1 inch with any of the
stronger storms in the morning and early afternoon. In the wake of
the warm front, a strong SW LLJ of 60 to 65 knots will usher in much
warmer temperatures, with some spots out west reaching the lower 70s
by mid-Wednesday afternoon. Some of this wind could reach the
surface, resulting in south to southwest wind gusts up to 40 mph. In
addition, low-level moisture will increase behind the warm front,
with a large area of low-60 dew points arriving generally along and
west of the I-77 corridor. Currently, the forecast favors mostly dry
weather behind the warm front Wednesday afternoon, with confidence
increasing in an elevated-mixed layer arriving from the southwest
into the area which should dry out the mid-levels while also
steepening the lapse rates.
Turning attention towards Wednesday evening, convection is expected
to develop along a pre-frontal trough and should quickly organize
into a line of storms. The wind field with this system is
particularly impressive, with 700 mb winds reaching 60 to 65 knots
of SW flow Wednesday evening and overnight. Given the strong mid-
level flow, damaging wind gusts up appear to be the primary threat
with some wind gusts exceeding 74 mph. Hodographs in the lowest 3km
are extremely favorable for rotating updrafts, with 0-1km SRH of 400
to 500 m2/s2 and 0-3km SRH in excess of 500 m2/s2. This, combined
with LCL heights < 200m should result in at least a few embedded
tornadoes within the line of storms, particularly near the I-75
corridor across Northwest Ohio - though the risk could extend
eastwards, following the low-60 dew points. A couple of limiting
factors for tornadic development include weak low-level CAPE and
unfavorable diurnal timing (after sunset) of the storms.
The flash flooding threat Wednesday evening and overnight continues
to be a concern with this package and thus, have issued a Flood
Watch beginning Wednesday at 8 PM and ending at 8 AM Sunday as
several rounds of moderate to heavy rainfall remain possible across
the region. For Wednesday evening and overnight, we are primarily
looking at a rate-driven urban flash flood threat, given long,
skinny CAPE profiles combined with a strong SW LLJ. The latest HREF
suggests a widespread 1 to 2 inches of rain with perhaps a narrow
corridor of 3 inches possible where thunderstorms persist.
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
Surface cold front will track southeast across the CWA Thursday
morning and afternoon before settling across the Ohio Valley late
Thursday night or early Friday. Scattered showers and perhaps a few
thunderstorms will continue ahead of and along the front during the
day Thursday. Lingering convection from Wednesday night will exit
the area by mid-morning, although additional precip may lift
north/northeast into the area Thursday afternoon into Thursday
evening. Still some uncertainty in the northward extent of precip
Thursday afternoon into Thursday night, but the highest PoPs will
lie in the southern half of the CWA and especially along the
southeastern tier of the local area. Instability will generally be
on the decline throughout the day Thursday, however there may be
enough shear and moisture to support an isolated damaging wind gust
threat from roughly Mount Vernon to Canton, OH Thursday
morning/afternoon. Rain may be moderate at times; an additional half
an inch rainfall may occur south of the U.S. Route 30 corridor
between Thursday morning and Friday morning, most of which could
occur Thursday evening into Thursday night. Both river and flash
flooding are concerns, especially if moderate to heavy rain falls
over locations that receive heavy rain Wednesday night.
Latest guidance suggests that the majority of the rain will remain
to the south of the area Friday morning through at least early
Friday evening before rain once again overspreads the area from the
southwest as the next shortwave rides a ridge building over the
eastern CONUS. Precipitable water values of 1 to 1.5 inches (above
the 90th percentile for this time of year) are expected to surge
into the region during this time so rainfall rates may be moderate
to heavy at times. Flash flooding in addition to river flooding
remain possible late in the long term period.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Additional rounds of moderate to heavy rain are expected Saturday
into early Sunday as several shortwaves traverse over an eastern
CONUS ridge. Additional rainfall values of 1 to 2 inches are likely
along and east of the I-75 corridor with the highest amounts
forecast south of the U.S. 30 corridor. Given antecedent conditions
and the likelihood of elevated river levels at the start of the
period, this timeframe may be the period of greatest concern for
both flash flooding and river flooding. Event total (Wednesday
through Sunday) QPF values across the majority of the area range
from roughly 2 to 4 inches with locally higher amounts up to 5
inches possible across the southern portion of the CWA. NAEFS river
ensemble forecasts have at least a 30 percent chance for minor to
moderate flooding for many locations across NW and north-central OH
within the next week.
The weather pattern will finally begin to shift as the ridge moves
east and begins to break down Sunday. Widespread precipitation
should exit to the east by Sunday night, although scattered
rain/snow showers may continue through Tuesday. Below normal
temperatures will return with cold air advection late this weekend
into early next week.
&&
.AVIATION /06Z Wednesday THROUGH Sunday/...
VFR conditions early this morning will deteriorate as a warm
front lifts northeast across the region this morning and early
afternoon. Showers with the potential for some isolated
thunderstorms will impact terminals along of and ahead of the
warm front. General timing will be 12-16Z across western
terminals, 14-18Z across central terminals, and 16-20Z across
eastern terminals. Overall expecting MVFR ceilings with IFR
visibilities with the first round of showers and thunderstorms.
Can't rule out a brief window of IFR cigs this afternoon, though
highest confidence remains confined to Northwest Ohio. There
will be a brief break in shower and thunderstorm activity behind
the warm front this afternoon and early evening with the
potential for southerly terminals to lift back to VFR.
The next round of showers and thunderstorms, with the potential
for some severe thunderstorms, will come along a pre-frontal
trough later this evening and overnight. Have timed out PROB30
groups for MVFR cigs and IFR visibilities as the line of
thunderstorms moves west to east. All severe weather hazards are
possible with the line of thunderstorms including damaging wind
gusts, large hail, and a few tornadoes.
Easterly winds 12-15 knots sustained this morning with gusts
20-22 knots will gradually turn southeasterly as the warm front
lifts across the region. Southeasterly winds increase to 15-20
knots sustained with gusts 28-32+ knots. Winds remain elevated
tonight as they favor a southerly to southwesterly component.
Terminals with the best chance of highest winds and gusts will
be FDY/TOL/MFD and ERI given the favorable wind direction for
downsloping. Winds speeds and gusts may be locally higher in any
strong to severe thunderstorm.
Outlook...Non-VFR likely Wednesday night into Thursday morning
in widespread showers and thunderstorms. Some storms may be
strong to severe Wednesday evening and overnight with a damaging
wind threat, particularly along and west of the I-77 corridor.
Non-VFR may return in showers and thunderstorms across the far
south of the area Thursday night into Friday morning. Non-VFR
more likely areawide in showers and thunderstorms Friday night
into Saturday.
&&
.MARINE...
Periods of unsettled marine conditions are expected through this
weekend and periodic Small Craft Advisories are likely throughout
the forecast period. Easterly winds will increase to 15 to 20 knots
tonight before increasing to 20 to 30 knots in the western basin and
open waters for a period Wednesday morning. Flow becomes southerly
as a warm front lifts over the lake Wednesday night with offshore
winds increasing to 20 to 25 knots. Winds from Conneaut, OH east
will likely be locally higher to 30 knots between about 00Z and 06Z
Thursday; will need to keep an eye on the potential for a brief
period of near gale-force winds during this time.
Winds become southwesterly at 10 to 20 knots Thursday morning before
diminishing to 12 knots or less by Thursday night. Northeast winds
may briefly increase to 15 to 20 knots late Friday into early
Saturday, but expect winds to shift to the northwest and diminish
below 15 knots by Saturday afternoon. Winds will likely increase to
15 to 20 knots Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Flood Watch from this evening through Sunday morning for
OHZ003-006>011-017>021-027>032-036>038-047.
PA...None.
MARINE...Small Craft Advisory until 4 AM EDT Thursday for LEZ142-143.
Small Craft Advisory until 8 AM EDT Thursday for LEZ144-145.
&&
SYNOPSIS...Kahn
NEAR TERM...04/Kahn
SHORT TERM...15
LONG TERM...15
AVIATION...13
MARINE...15Hazardous weather outlook, Apr 1, 3:04 PM EDT, 12 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 304 PM EDT Tue Apr 1 2025 LEZ061-142>149-162>169-021915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 304 PM EDT Tue Apr 1 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will move from west to east across the area Wednesday evening and overnight. Some storms may be severe with all weather hazards possible including damaging winds, large hail, and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>011-017>021-027>032-036>038-047-021915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Marion- Morrow-Holmes-Knox- 304 PM EDT Tue Apr 1 2025 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Thunderstorms will move from west to east across the area Wednesday evening and overnight. Some storms may be severe with all weather hazards possible including damaging winds, large hail, and a few tornadoes. South to southwest winds may periodically gust up to 40 mph behind the warm front Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS. OHZ012>014-022-023-033-089-PAZ001>003-021915- Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 304 PM EDT Tue Apr 1 2025 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will move from west to east across the area Wednesday evening and overnight. Some storms may be severe with all weather hazards possible including damaging winds, large hail, and a few tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:16 PM EDT | Special Weather Statement | CLE | Crawford | 44 min |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.